MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY STIFF SHAFT; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23335
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and mildly calcified arteriovenous anastomosis.Two 4.0-10/4t/90 symmetry stiff shaft balloon catheters were advanced for dilatation.However, during the initial inflation at 12 atmospheres, the balloons ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
E1 - initial reported address 1: (b)(6).Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure for 30 seconds without issue.A vacuum was then applied.The inflation device was verified before and after use.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from damage.No issues were noted which may have potentially contributed to the complaint incident.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYMMETRY STIFF SHAFT
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11139665
Report Number2134265-2020-18564
Device Sequence Number676346
Product Code LIT
UDI-Device Identifier08714729182757
UDI-Public08714729182757
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model Number23335
Device Catalogue Number23335
Device Lot Number0025327925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: KYOUSHANT18; GUIDE WIRE: KYOUSHANT18; INFLATION DEVICE: FUJI MEDICAL INDEF; INFLATION DEVICE: FUJI MEDICAL INDEF; INTRODUCER SHEATH: TERUMO 5FR; INTRODUCER SHEATH: TERUMO 5FR; GUIDE WIRE: KYOUSHANT18; INFLATION DEVICE: FUJI MEDICAL INDEF; INTRODUCER SHEATH: TERUMO 5FR